MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS

MEDOS INTERNATIONAL SARL TRUFILL; TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Catalog Number 631500
Medical Device Problem Codes Device Ingredient or Reagent Problem (2910); Unexpected Color (4055)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during the prepping of a trufill n-bca-1 gram kit (product code: 631500, lot number: md3674), the mixture of n-bca and ethiodized oil appeared cloudy and not sticky as usual after being left on a separate table for approximately 45 minutes.The mixture was stirred using the back of a syringe plunger, and upon attempted draw-up into a syringe, small thicker, particulate-appearing areas were observed.Due to this appearance, the product was not used, and a new box of the same product was opened instead.There was no patient involvement or consequence, and the complaint device was not used in the procedure.Additional event information received on 05-jan-2025 indicated/clarified that the n-bca was prepared in a sterile metal mixing cup, per the hospital¿s standard process.The mixture consisted of 4ml ethiodized oil and n-bca.The mixture was stirred using the back of a syringe plunger, not a metal rod, as per usual protocol.The prepared mixture was left on the separate embolic table for approximately 45 minutes before attempted draw-up via new syringe.When the technologist attempted to draw the mixture into a syringe, the mixture appeared cloudy with small thicker, particulate-appearing areas.When rotated within the syringe, the mixture appeared to have a normal viscosity and flow overall.The concern was visual cloudiness and small thicker-appearing particles rather than overall thickness.It is unclear which specific component appeared cloudy once mixed.The observation was made after the oil and n-bca were combined.It cannot be confirmed whether the n-bca vial was visually inspected prior to mixing.I can confirm that the white self-piercing connector was used to draw the n-bca into a 1 ml syringe.There was a separate mixing table used during preparation.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.One photo is attached to the complaint file.The image captures a syringe with a liquid substance with cloudy appearance as reported by the customer.No other relevant condition was observed.A manufacturing record evaluation was performed for the finished device md3674 number, and internal actions related to the malfunction were identified.The issue regarding the mixture with cloudy appearance and not sticky as usual was confirmed based on the apparent cloudy observed condition.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no internal action is required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Since no device has been received for analysis, no product investigation can be performed and the reported failure could not be evaluated.Complaint trends are monitored on a monthly basis as part of the company post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Complaint conclusion: a healthcare professional reported that during the prepping of a trufill n-bca-1 gram kit (product code: 631500, lot number: md3674), the mixture of n-bca and ethiodized oil appeared cloudy and not sticky as usual after being left on a separate table for approximately 45 minutes.The mixture was stirred using the back of a syringe plunger, and upon attempted draw-up into a syringe, small thicker, particulate-appearing areas were observed.Due to this appearance, the product was not used, and a new box of the same product was opened instead.There was no patient involvement or consequence, and the complaint device was not used in the procedure.Additional event information received on 05-jan-2025 indicated/clarified that the n-bca was prepared in a sterile metal mixing cup, per the hospital¿s standard process.The mixture consisted of 4ml ethiodized oil and n-bca.The mixture was stirred using the back of a syringe plunger, not a metal rod, as per usual protocol.The prepared mixture was left on the separate embolic table for approximately 45 minutes before attempted draw-up via new syringe.When the technologist attempted to draw the mixture into a syringe, the mixture appeared cloudy with small thicker, particulate-appearing areas.When rotated within the syringe, the mixture appeared to have a normal viscosity and flow overall.The concern was visual cloudiness and small thicker-appearing particles rather than overall thickness.It is unclear which specific component appeared cloudy once mixed.The observation was made after the oil and n-bca were combined.It cannot be confirmed whether the n-bca vial was visually inspected prior to mixing.I can confirm that the white self-piercing connector was used to draw the n-bca into a 1 ml syringe.There was a separate mixing table used during preparation.One photo is attached to the complaint file.The image captures a syringe with a liquid substance with cloudy appearance as reported by the customer.No other relevant condition was observed.The device was returned to j&j medtech for further evaluation.A non-sterile trufill n-bca-1 gram kit was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and two syringes and the n-bca tube were returned for evaluation.One syringe contained the ethiodized oil, the second syringe contained the ethiodized oil and n-bca mixture.The mixture was already solidified; however, it was not homogeneous.A device history record (dhr) was performed, and no internal actions were identified.Although the trufill was received in a dry state, preventing evaluation of its adhesive or tacky behavior, the complaint is confirmed since the material inside the syringe was not homogeneous.According to risk documentation, a degraded/partially polymerized n-bca (comes out of the aluminum container discolored, thick, or cloudy, not free flowing/clear) is potential failure mode that can occurred due to the product not being stored in a cool, dark, dry place, and/or extreme temperature exposure.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no internal action is required.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUFILL
Common Device Name
TISSUE ADHESIVE FOR USE IN EMBOLIZATION OF BRAIN ARTERIOVENOUS MALFORMATIONS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24053940
Report Number3008114965-2026-00140
Device Sequence Number9466228
Product Code KGG
UDI-Device Identifier10886704029151
UDI-Public(01)10886704029151(17)270131(10)MD3674
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number631500
Device Lot NumberMD3674
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer02/25/2026
03/05/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/26/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown